|Please help my sibling
Jul 25, 2006
I'm very concerned for my younger brother... about 2-2 1/2 weeks ago he had sex for the first time. He's 17. Both him and his girlfriend talked about everything before having sex and both agreed that it's stupid and ridiculous to not use condoms and they decided that they will use them every time they have sex. So they had sex and he used the condom from beginning to end and it didn't break. He has now come down with the following symptoms: pain in his face/around his eyes (sinuses), fever/chills, achy, a little tired, infected throat (per the Dr. who looked at him)- Dr. gave him an antibiotic, woke up the next morning with a rash on his chest, stomach and back- Dr. said he was allergic to the medicine- gave him a new med and some Benedryl. He's feeling more achy today, though he's not running a fever. Is there any possible way this could be ARS? Please respond, as I'm very concerned for him. He has come to me for advice and I need help to help him. Please write back. Donation on the way for your wonderful services. Thank you.
| Response from Dr. Frascino
If your brother used a latex condom properly and it did not break, his HIV risk would be essentially nonexistent.
It is entirely possible that he had a sinus infection and subsequently an allergic reaction to antibiotics just as his doctor suggested. I can't diagnose conditions over the Internet, but it certainly seems like the most likely explanation. If, on the other hand, he did not use the latex condom properly and if his girlfriend is HIV infected, he could have placed himself at risk for HIV. However, these are two very big ifs and overall this would be unlikely.
Thanks for your donation! Have your brother read through the information in the archives. I think he'll find it both enlightening and reassuring.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.